Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 252, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 29, 2025, 9:11 PM CDT for Clay County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2025, 9:11 PM CDT (02:11 UTC)
- Expired
- Apr 29, 2025, 10:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 103 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 6:25 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1605 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted.
515
WUUS54 KOUN 300211
SVROUN
TXC077-300300-
/O.NEW.KOUN.SV.W.0252.250430T0211Z-250430T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
911 PM CDT Tue Apr 29 2025
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southern Clay County in northern Texas...
* Until 1000 PM CDT.
* At 910 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Terral to 6 miles northwest of
Newport to 7 miles south of Windthorst, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Henrietta, Windthorst, Bellevue, Bluegrove, Newport, Lake
Arrowhead, Joy, Vashti, and Shannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
A Tornado Watch remains in effect for the warned area.
&&
LAT...LON 3368 9842 3387 9808 3390 9798 3347 9798
3347 9842
TIME...MOT...LOC 0210Z 269DEG 16KT 3381 9799 3354 9810 3347 9845
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:23 PM CDT, 2 hours 48 minutes earlier. Its key messages:
- Issued at 153 PM CDT Sat Apr 26 2025 -Potentially life-threatening flash flood/flood threat through Wednesday. -Severe thunderstorms with all hazards possible through Wednesday. -Unsettled weather will moderate over the weekend.
Area forecast discussion, Apr 29, 6:23 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Norman OK
623 PM CDT Tue Apr 29 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 153 PM CDT Sat Apr 26 2025
-Potentially life-threatening flash flood/flood threat through
Wednesday.
-Severe thunderstorms with all hazards possible through Wednesday.
-Unsettled weather will moderate over the weekend.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 158 PM CDT Tue Apr 29 2025
The screaming message of this forecast update is the potential for
significant and/or potentially life-threatening flash flood/flood
hazards through the next 24+ hours. A secondary but notable risk for
severe convective storms/tornadoes is also present...particularly
over western north Texas and southern Oklahoma.
Current mesoanalysis shows an effective frontal boundary moving
southward and oriented along/south of the I44 corridor. The
airmass south of this boundary is destabilizing yet again, and has
proven to support all severe weather modes in recent days.
Several perturbations embedded within persistent southwesterly
flow aloft will continue to support multiple convective complexes
through tonight (and into Wednesday). Given anomalously moist
atmospheric profiles with PWATs 1.2-1.5 inches, the potential for
training heavy rainfall is high. This atop a footprint of 7-day
rainfall totals generally ranging from 4-8+ inches over
southwestern and south- central Oklahoma...including the OKC Metro
area. Current MRMS FLASH continues to show saturated surface
conditions from the Wichita Mountains northeastward through the
central Oklahoma/OKC Metro, so any additional convective rains
will be problematic.
Unfortunately, all other convective hazard will also be possible-
especially south of the boundary. Those hazards will be dictated by
convective mode...with the best chance of discrete/supercell storms
over the Red River Valley and points south. Otherwise, convective
segments/clusters also have readily produced damaging wind gusts
within this airmass.
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 158 PM CDT Tue Apr 29 2025
The active weather described above will persist through
Wednesday as the upper air low now over northern Arizona begins to
approach the region. DESI probabilistic data suggests 85%
probability of >3 inch rainfall along the I44 corridor of
southwestern Oklahoma by 1 pm Wednesday, and >50% of >5 inches.
Some high resolution models suggest localized QPFs >8+ inches may
not be out of the question somewhere over western north Texas
and/or south-central Oklahoma. Unfortunately, this would include
the Lawton area proper - where impactful flooding has already
occurred - and areas eastward across the Arbuckle Mountains (a
known flood-prone part of south-central Oklahoma).
Again, all convective hazards will be possible, and largely
contingent upon the mesoscale evolution of surface features and
influences of preceding convection. The most likely scenarios
appear to support a southward frontal position which may
effectively make flash flooding a notably greater risk than
tornadoes/damaging winds.
&&
.LONG TERM...
(Friday through next Monday)
Issued at 158 PM CDT Tue Apr 29 2025
The parent upper air low which has instigated much of the
recent active weather will eventually eject eastward late
Wednesday and early Thursday. Low amplitude ridging aloft will
briefly influence our weather into the weekend before another
western U.S. storm system deepens during the Sunday/Monday
timeframe with some signals of unsettled weather for the southern
Plains again by the first half of next work week.
&&
.AVIATION...
(00Z TAFS)
Issued at 544 PM CDT Tue Apr 29 2025
Ongoing rounds of showers & thunderstorms will continue to affect
all of our terminals at least through 19Z while periods of reduced
visibilities and lowered ceiling to MVFR conditions to IFR
conditions for short periods. A cold front remains stalled nearly
along the Red River with surface winds out of the northeast
behind the front. However, outflow from storm activity will likely
keep surface winds variable in direction.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 59 70 54 76 / 100 90 70 10
Hobart OK 56 72 50 77 / 100 80 50 0
Wichita Falls TX 60 76 53 80 / 90 90 40 0
Gage OK 51 73 47 74 / 70 60 40 20
Ponca City OK 57 71 55 76 / 90 80 70 30
Durant OK 65 74 62 82 / 70 100 80 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late Wednesday night for OKZ008-012-013-
016>048-050>052.
TX...Flood Watch through late Wednesday night for TXZ083>090.
&&
NEAR TERM...20
SHORT TERM...20
LONG TERM....20
AVIATION...68In the hours before
Local storm report, Apr 29, 7:14 PM CDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
714 PM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM Tstm Wnd Gst 3 NW Seymour 33.62N 99.30W
04/29/2025 M106 MPH Baylor TX Mesonet
&&
JHSpecial weather statement, Apr 29, 7:14 PM CDT, 1 hour 57 minutes before
Special Weather Statement National Weather Service Norman OK 714 PM CDT Tue Apr 29 2025 OKZ019-020-025-026-300100- Payne OK-Oklahoma OK-Logan OK-Lincoln OK- 714 PM CDT Tue Apr 29 2025 ...A strong thunderstorm will impact portions of northwestern Lincoln, northeastern Oklahoma, southeastern Logan and southwestern Payne Counties through 800 PM CDT... At 714 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles southwest of Meridian, moving northeast at 30 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Eastern Edmond, Guthrie, Perkins, Langston, Carney, Tryon, Agra, Coyle, Arcadia, Meridian, and Fallis. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3560 9734 3577 9745 3611 9725 3591 9684 TIME...MOT...LOC 0014Z 218DEG 26KT 3576 9729 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Mahale
Local storm report, Apr 29, 7:38 PM CDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
738 PM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM Hail 5 SW Dundee 33.70N 98.97W
04/29/2025 E1.00 Inch Baylor TX Public
Report from mPING: Quarter (1.00 in.).
&&
JHSpecial weather statement, Apr 29, 8:04 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Norman OK
804 PM CDT Tue Apr 29 2025
OKZ020-026-300145-
Payne OK-Lincoln OK-
804 PM CDT Tue Apr 29 2025
...A strong thunderstorm will impact portions of northwestern Lincoln
and eastern Payne Counties through 845 PM CDT...
At 804 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tryon, moving northeast at 35 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Cushing, Perkins, Yale, Carney, Tryon, Ripley, Agra, Quay, and
Ingalls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3577 9697 3593 9712 3620 9682 3616 9682
3616 9662 3602 9662
TIME...MOT...LOC 0104Z 225DEG 30KT 3593 9695
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
MahaleLocal storm report, Apr 29, 8:30 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
830 PM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM Tstm Wnd Gst Burkburnett 34.09N 98.56W
04/29/2025 E70 MPH Wichita TX Trained Spotter
&&
JHSpecial weather statement, Apr 29, 8:31 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Norman OK
831 PM CDT Tue Apr 29 2025
OKZ019-025-300200-
Oklahoma OK-Logan OK-
831 PM CDT Tue Apr 29 2025
...A strong thunderstorm will impact portions of north central
Oklahoma and southeastern Logan Counties through 900 PM CDT...
At 831 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Guthrie, moving northeast at 30 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Edmond, Guthrie, Langston, Coyle, and Meridian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3596 9722 3594 9720 3594 9717 3595 9714
3577 9714 3566 9739 3569 9755 3597 9731
3597 9724
TIME...MOT...LOC 0131Z 223DEG 27KT 3576 9738
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:05 PM CDT | Areal Flood Advisory | OUN | Hardeman, Wilbarger | 6 hr |
| Apr 29, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 50 min |
| Apr 29, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 47 min |
| Apr 29, 7:21 PM CDT | Tornado Warning | OUN | Archer, Baylor | 21 min |
| Apr 29, 7:50 PM CDT | Areal Flood Advisory | OUN | Archer, Clay, Wichita, Wilbarger | 8 hr |
| Apr 29, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Clay, Wichita, Wilbarger | 38 min |
| Apr 29, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 51 min |
| Apr 29, 8:02 PM CDT | Tornado Warning | OUN | Archer, Clay, Wichita | 28 min |
| Apr 29, 8:17 PM CDT | Flash Flood Warning | OUN | Archer, Clay, Wichita | 4 hr |
| Apr 29, 8:19 PM CDT | Tornado Warning | OUN | Clay, Wichita | 26 min |
| Apr 29, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 39 min |
| Apr 29, 8:21 PM CDT | Tornado Warning | OUN | Clay | 24 min |
| Apr 29, 8:27 PM CDT | Tornado Warning | OUN | Clay, Wichita | 33 min |
| Apr 29, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 47 min |
| Apr 29, 8:35 PM CDT | Tornado Warning | OUN | Clay | 25 min |
| Apr 29, 8:39 PM CDT | Tornado Warning | OUN | Clay | 36 min |
| Apr 29, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 46 min |
| Apr 29, 9:14 PM CDT | Flash Flood Warning | OUN | Clay | 3 hr |
| Apr 29, 9:34 PM CDT | Flash Flood Warning | OUN | Archer, Clay | 3 hr |
| Apr 29, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 49 min |
| Apr 29, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 60 min |
| Apr 29, 10:31 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 44 min |
| Apr 29, 10:35 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 40 min |
| Apr 29, 11:07 PM CDT | Special Weather Statement | OUN | Clay | 23 min |
| Apr 29, 11:16 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 44 min |
| Apr 29, 11:24 PM CDT | Special Weather Statement | OUN | Baylor, Foard, Hardeman, Knox | 36 min |
| Apr 29, 11:37 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox | 38 min |
| Apr 30, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 50 min |
| Apr 30, 12:17 AM CDT | Flash Flood Warning | OUN | Archer, Baylor, Foard, Knox, Wichita, Wilbarger | 3 hr |
| Apr 30, 12:39 AM CDT | Areal Flood Warning | OUN | Archer, Clay | 2 hr |
| Apr 30, 12:55 AM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wichita, Wilbarger | 30 min |
| Apr 30, 3:46 AM CDT | Flash Flood Warning | OUN | Foard, Knox | 3 hr |
| Apr 30, 3:51 AM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 39 min |
| Apr 30, 4:27 AM CDT | Flash Flood Warning | OUN | Wilbarger | 5 hr |
| Apr 30, 4:30 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Foard, Hardeman, Knox, Wichita and 1 more | 45 min |
| Apr 30, 4:42 AM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 48 min |
| Apr 30, 4:43 AM CDT | Flash Flood Warning | OUN | Baylor, Wilbarger | 3 hr |
| Apr 30, 5:11 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Clay, Wichita, Wilbarger | 49 min |
| Apr 30, 5:21 AM CDT | Flash Flood Warning | OUN | Wichita | 3 hr |
| Apr 30, 5:50 AM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 40 min |
| Apr 30, 7:57 AM CDT | Flash Flood Warning | OUN | Archer, Clay | 3 hr |
| Apr 30, 8:27 AM CDT | River Flood Advisory | OUN | Baylor, Knox | 13 hr |
| Apr 30, 8:59 AM CDT | Areal Flood Warning | OUN | Clay, Wichita, Wilbarger | 34 hr |
| Apr 30, 9:30 AM CDT | River Flood Warning | OUN | Clay, Montague | 4 days |
| Apr 30, 12:21 PM CDT | Areal Flood Warning | OUN | Archer, Clay | 9 hr |
| Apr 30, 6:22 PM CDT | Special Weather Statement | OUN | Foard, Hardeman, Knox | 23 min |
| Apr 30, 6:42 PM CDT | Special Weather Statement | OUN | Foard, Hardeman, Wilbarger | 33 min |
| Apr 30, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.